Alert archive / Nevada / Flash Flood Warnings in 2015
Flash Flood Warning 103, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 13, 2015, 4:18 PM PDT for Clark County, Nevada. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2015, 4:18 PM PDT (23:18 UTC)
- Expired
- Aug 13, 2015, 7:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 49 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 4:35 PM PDT | FLASH FLOOD | 3 Se Green Valley, NV | PUBLIC REPORTS HORIZON RIDGE PARKWAY CLOSED DUE TO FLOODING BETWEEN STEPHANIE STREET AND GIBSON. |
| Aug 13, 4:42 PM PDT | FLASH FLOOD | 2 Ene Henderson, NV | PUBLIC TWEETED VIDEO OF 6+ INCHES OF WATER FLOWING OVER THE ROADWAY AT N RACETRACK AT E. WARM SPRINGS ROAD. |
| Aug 13, 5:38 PM PDT | HEAVY RAIN 1.08 | 1 Se Green Valley, NV | A RETIRED NWS METEOROLOGIST MEASURED A TOTAL OF 1.08 INCH OF RAIN NEAR WIGWAM AND VALLE VERDE. |
| Aug 13, 5:45 PM PDT | FLASH FLOOD | 3 Se Downtown Las Vegas, NV | BROADCAST MEDIA SHOWS STALLED CAR AT THE INTERSECTION OF S MOJAVE RD AND HEBARD DR. |
| Aug 13, 5:50 PM PDT | FLASH FLOOD | 3 Ne Enterprise, NV | MUD AND ROCKS WERE REPORTED ON ROBINDALE BETWEEN DECATUR AND DEAN MARTIN. |
| Aug 13, 6:00 PM PDT | FLASH FLOOD | 3 Se Green Valley, NV | CITY OF HENDERSON REPORTS SIGNIFICANT DEBRIS OVER THE ROADWAY ON WEST HORIZON RIDGE PARKWAY AND VALARE ST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 525 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 2274 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
944
WGUS55 KVEF 132318
FFWVEF
NVC003-140215-
/O.NEW.KVEF.FF.W.0103.150813T2318Z-150814T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
418 PM PDT THU AUG 13 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 715 PM PDT
* AT 416 PM PDT...RADAR CONTINUED TO INDICATE VERY HEAVY RAIN
FALLING OVER HENDERSON FROM A THUNDERSTORM. RADAR ESTIMATES AND
AUTOMATED GUAGES SHOW OVER AN INCH OF RAIN HAS FALLEN IN SOME
AREAS WITH THE HEAVIEST RAIN ALONG HORIZON RIDGE ROAD IN
HENDERSON. THIS WILL LEAD TO FLOODING ON ROADS AS WELL AS MUD AND
ROCKS WASHING ONTO ROADS. RAPID FLOWS ARE ALSO TAKING PLACE IN
WASHES.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAS VEGAS...HENDERSON...NORTH LAS VEGAS...BOULDER CITY...
PARADISE...ANTHEM...NELLIS AFB...THE MOTOR SPEEDWAY...EAST LAS
VEGAS...GREEN VALLEY...DOWNTOWN LAS VEGAS...LAS VEGAS BAY...THE
STRIP...SAM BOYD STADIUM...LAKE LAS VEGAS...SOUTHERN HIGHLANDS...
SPRING VALLEY...ENTERPRISE...NORTH LAS VEGAS AIRPORT AND SEVEN
HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW
LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD
CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS
NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER.
&&
LAT...LON 3628 11482 3593 11483 3593 11522 3626 11522
$$
STACHELSKI3 follow-up statements
697 WGUS75 KVEF 132354 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 454 PM PDT THU AUG 13 2015 NVC003-140215- /O.CON.KVEF.FF.W.0103.000000T0000Z-150814T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARK NV- 454 PM PDT THU AUG 13 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM PDT FOR CENTRAL CLARK COUNTY... AT 451 PM PDT...THUNDERSTORMS CONTINUE TO PUSH NORTH ACROSS THE LAS VEGAS VALLEY. RAINFALL TOTALS EXCEEDING ONE INCH WERE REPORTED AT SEVERAL AUTOMATED GAUGES ON THE EAST SIDE OF THE LAS VEGAS VALLEY. IN ADDITION...HORIZON RIDGE PARKWAY IN HENDERSON WAS REPORTED CLOSED BETWEEN STEPHANIE AND GIBSON DUE TO FLOODING. RAPID FLOWS IN WASHES HAVE ALSO BEEN REPORTED. HEAVY RAIN WILL CONTINUE TO ALLOW FOR FLASH FLOODING AND MAY ALSO TRIGGER NEW AREAS. RAINFALL TOTALS EXCEEDING A HALF AN INCH WERE ALSO REPORTED IN AND AROUND DOWNTOWN LAS VEGAS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... LAS VEGAS...HENDERSON...NORTH LAS VEGAS...BOULDER CITY...PARADISE... ANTHEM...NELLIS AFB...THE LAS VEGAS MOTOR SPEEDWAY...EAST LAS VEGAS...GREEN VALLEY...DOWNTOWN LAS VEGAS...LAS VEGAS BAY...THE STRIP...SAM BOYD STADIUM...LAKE LAS VEGAS...SOUTHERN HIGHLANDS...SPRING VALLEY... ENTERPRISE...NORTH LAS VEGAS AIRPORT AND SEVEN HILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3628 11482 3593 11483 3593 11522 3626 11522 $$ STACHELSKI
142 WGUS75 KVEF 140129 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 629 PM PDT THU AUG 13 2015 NVC003-140215- /O.CON.KVEF.FF.W.0103.000000T0000Z-150814T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARK NV- 629 PM PDT THU AUG 13 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM PDT FOR CENTRAL CLARK COUNTY... AT 625 PM PDT...FLOODWATERS ALONG WITH DEBRIS CONTINUE TO IMPACT SOME ROADS ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS IN THE LAS VEGAS VALLEY. OVER AN INCH OF RAIN FELL EARLIER TODAY IN SOME SECTIONS OF HENDERSON. RUNOFF FROM EARLIER SHOWERS AND THUNDERSTORMS COMBINED WITH ANY ADDITIONAL RAIN THAT FALLS WILL CONTINUE TO ALLOW FOR FLASH FLOODING OR COULD POSSIBLY LEAD TO NEW AREAS OF FLASH FLOODING. BE ESPECIALLY ALERT IF TRAVELING AS IT IS EVENING COMMUTE TIME. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... LAS VEGAS...HENDERSON...NORTH LAS VEGAS...BOULDER CITY...PARADISE... ANTHEM...NELLIS AFB...THE MOTOR SPEEDWAY...EAST LAS VEGAS...GREEN VALLEY...DOWNTOWN LAS VEGAS...LAS VEGAS BAY...THE STRIP...SAM BOYD STADIUM...LAKE LAS VEGAS...SOUTHERN HIGHLANDS...SPRING VALLEY... ENTERPRISE...NORTH LAS VEGAS AIRPORT AND SEVEN HILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3628 11482 3593 11483 3593 11522 3626 11522 $$ STACHELSKI
866 WGUS75 KVEF 140220 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 720 PM PDT THU AUG 13 2015 NVC003-140229- /O.EXP.KVEF.FF.W.0103.000000T0000Z-150814T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARK NV- 720 PM PDT THU AUG 13 2015 ...THE FLASH FLOOD WARNING FOR CENTRAL CLARK COUNTY HAS EXPIRED... FLOOD WATERS HAVE RECEDED ACROSS THE LAS VEGAS VALLEY...AND ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES AND BE ALERT FOR ANY DEBRIS STILL ON ROADS THAT MAY HAVE NOT YET BEEN CLEARED. WASHES WILL STILL HAVE RAPID FLOWS IN THEM AS WELL AS FLOOD CHANNELS. LAT...LON 3628 11482 3593 11483 3593 11522 3626 11522 $$ STACHELSKI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 1:45 PM PDT, 2 hours 33 minutes earlier.
Area forecast discussion, Aug 13, 1:45 PM PDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 145 PM PDT THU AUG 13 2015 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING WITH A MOIST SOUTHERLY FLOW IN PLACE. HIGH PRESSURE WILL EXPAND THROUGH THE WEEKEND WITH CONDITIONS GRADUALLY DRYING OUT AND TEMPERATURES WARMING TO ABOVE NORMAL VALUES. VERY HOT CONDITIONS ARE POSSIBLE THIS WEEKEND THROUGH EARLY NEXT WEEK BEFORE A PACIFIC STORM SYSTEM BRINGS RELIEF FROM THE HEAT AND TEMPERATURES CLOSER TO TYPICAL SEASONAL LEVELS. && .SHORT TERM...TONIGHT THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS MUCH OF MOHAVE AND CLARK COUNTIES. THE STOUT CAPPING INVERSION WHICH SUPPRESSED MUCH SUBSTANCIAL ACTIVITY ON WEDNESDAY HAS ERODED AND STORMS ARE FIRING AND DUMPING SUBSTANCIAL RAINFALL IN SOME AREAS TODAY. A RAIN GAUGE SOUTH OF KINGMAN PICKED UP OVER AN INCH OF RAIN IN A HALF HOUR PERIOD...AND SOME STORMS HAVE BEEN NOTED TO DROP MORE THAN A HALF INCH OF RAIN IN A TEN MINUTE PERIOD. THESE STORMS APPEAR FUELED PRIMARILY BY DAYTIME HEATING AND A WEAK WAVE LEFT BEHIND FROM CONVECTION IN ARIZONA. SUSPECT MOST OF THIS ACTIVITY WILL CONTINUE TO PERCOLATE THROUGH THE AFTERNOON AND EVENING BEFORE GRADUALLY DIMINISHING WITH THE LOSS OF DAYTIME HEATING. FLASH FLOODING WILL BE THE BIGGEST CONCERN WITH STORMS IN THE AREA ALONG WITH DOWNBURST WINDS WITH THE STRONGER STORMS. SLIGHTLY DRIER CONDITIONS ARE EXPECTED FRIDAY BUT SOME ACTIVITY IS STILL EXPECTED PRIMARILY IN THE MOUNTAINS OF CLARK...MOHAVE...AND LINCOLN COUNTIES. PRECIPITABLE WATER REMAINS RATHER HIGH AND SOME MARGINAL INSTABILITY WILL STILL EXIST SO I RAISED POPS FOR THE ABOVE MENTIONED AREAS FRIDAY TO AT LEAST SLIGHT CHANCE EVEN FOR THE VALLEYS. BY SATURDAY...DRIER AIR SHOULD BEGIN TO FILTER IN TO A LARGER DEGREE BUT THE MOISTURE NEVER GETS COMPLETELY SCOURED OUT SO SOME BUILD UPS AND ISOLATED STORMS WILL REMAIN POSSIBLE MAINLY IN THE HIGHEST TERRAIN OF CLARK...MOHAVE AND LINCOLN COUNTIES. OTHERWISE...EXPANDING HIGH PRESSURE WILL LEAD TO WARMING TEMPERATURES...RISING ABOVE NORMAL BY SATURDAY AFTERNOON. GIVEN SOME MOISTURE WILL STILL BE LINGERING IN THE AREA AND THERE WILL LIKELY BE SOME CLOUD COVER AROUND...TEMPERATURES SHOULD TOP OUT BELOW THE NEED FOR ANY HEAT PRODUCTS THEREFORE I DID NOT CHANGE THE EFFECTIVE TIME FOR THE CURRENT EXCESSIVE HEAT WATCH WHICH IS IN EFFECT FOR SUNDAY. GUIDANCE SUGGESTS HIGH TEMPERATURES SATURDAY IN THE 105-108 RANGE IN LAS VEGAS...WITH TEMPERATURES IN THE 110S ALONG THE COLORADO RIVER AND NEAR 120 IN DEATH VALLEY. .LONG TERM...SUNDAY THROUGH WEDNESDAY. HIGH PRESSURE CONTINUES TO EXPAND ON SUNDAY WHILE BEING CENTERED OVER ARIZONA. EXCESSIVE HEAT WATCH FOR THIS TIME PERIOD REMAINS IN EFFECT AND LOOKS ON TRACK WITH FORECAST HIGH TEMPERATURES NEAR 110 ACCORDING TO MODEL GUIDANCE. I AM A LITTLE CONCERNED GUIDANCE HAS BEEN RUNNING WARM IN THE EXTENDED RANGE AND SEEMS TO MODERATE A BIT AS THE TIME PERIOD IN QUESTION APPROACHES. IN ADDITION...LOW LEVEL MOISTURE NEVER GETS COMPLETELY SCOURED OUT SO TEMPERATURES MAY STRUGGLE A BIT TO HIT THAT MAGIC 110 MARK. WITH THESE CONCERNS IN MIND...FELT IT WAS PRUDENT TO HOLD OFF ON ANY CHANGES TO THE EXCESSIVE HEAT WATCH. REGARDLESS...TEMPERATURES BOTH SUNDAY AND MONDAY LOOK VERY HOT AND CAUTION SHOULD BE EXERCISED WHEN PLANNING ANY OUTDOOR WORK OR ACTIVITIES. BY TUESDAY...YET ANOTHER STRONG PACIFIC CLOSED LOW IS PROMISED TO MOVE ACROSS THE GREAT BASIN WHICH WILL RESULT IN STRONGER SOUTHWESTERLY WINDS FINALLY SCOURING OUT ANY REMAINING MOISTURE IN THE AREA...AND COOLING TEMPERATURES BACK TO SEASONAL NORMALS...OR POSSIBLY A FEW DEGREES BELOW NORMAL. && .AVIATION...FOR MCCARRAN...LIGHT WINDS WILL FAVOR A SOUTHEAST DIRECTION UP TO 8KTS. THUNDERSTORMS HAVE ALREADY DEVELOPED ACROSS THE SURROUNDING TERRAIN TODAY. THERE REMAINS A CHANCE OUTFLOW AND/OR FURTHER DEVELOPMENT MAY WORK INTO THE VALLEY THROUGH EARLY EVENING. ERRATIC...GUSTY WINDS AND BRIEF HEAVY RAIN AND LOWERED CIGS WILL BE THE PRIMARY CONCERNS IF STORMS DEVELOP. ANY ACTIVITY SHOULD WANE WITH SUNSET. STORM CHANCES REMAIN FOR FRIDAY, WITH INITIAL DEVELOPMENT ON THE TERRAIN. BELIEVE OVERALL STORM COVERAGE SHOULD BE LESS THAN TODAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SOUTHERLY WINDS WILL CONTINUE THROUGH THIS EVENING. THE STRONGEST WINDS WILL BE OVER THE NORTHWEST, INCLUDING KBIH. STORM CHANCES WILL CONTINUE THROUGH THIS EVENING IN LINCOLN, CLARK, MOHAVE AND THE EASTERN PORTIONS OF NYE, SAN BERNARDINO AND SOUTHEASTERN INYO COUNTIES. GUSTY AND ERRATIC WINDS ARE POSSIBLE WITH THUNDERSTORM ACTIVITY. CIGS IN GENERALLY SHOULD BE AROUND 10K FEET BUT LOWER IN ANY SHOWER/STORM ACTIVITY. STORMS ARE POSSIBLE AGAIN FRIDAY AFTERNOON AND EARLY EVENING, YET OVERALL COVERAGE IS EXPECTED TO BE LESS THAN TODAY. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM/LONG TERM...OUTLER AVIATION...PADDOCK FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:13 AM PDT | Excessive Heat Watch | VEF | Clark, Nye | 24 hr |
| Aug 13, 11:56 AM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Aug 13, 2:03 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 13, 3:14 PM PDT | Areal Flood Advisory | VEF | Clark | 2 hr |
| Aug 13, 3:16 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 44 min |
| Aug 13, 3:26 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 49 min |
| Aug 13, 3:51 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 39 min |
| Aug 13, 3:59 PM PDT | Flash Flood Warning | VEF | Clark, Nye | 3 hr |
| Aug 13, 4:10 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 50 min |
Nearby
Flash Flood Warnings in Nevada, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.